On irreducible divisors of iterated polynomials

Domingo Gómez-Pérez, Alina Ostafe, Igor E. Shparlinski

Research output: Contribution to journalArticlepeer-review

6 Citations (Scopus)


D. Gómez-Perez, A. Ostafe, A.P. Nicol-Las and D. Sadornil have recently shown that for almost all polynomials f ε Fq[X] over the finite field of q elements, where q is an odd prime power, their iterates eventually become reducible polynomials over Fq. Here we combine their method with some new ideas to derive finer results about the arithmetic structure of iterates of f. In particular, we prove that the nth iterate of f has a square-free divisor of degree of order at least n1+o(1) as n →∞ (uniformly in q).

Original languageEnglish
Pages (from-to)1123-1134
Number of pages12
JournalRevista Matematica Iberoamericana
Issue number4
Publication statusPublished - 2014


Dive into the research topics of 'On irreducible divisors of iterated polynomials'. Together they form a unique fingerprint.

Cite this